Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jun 21, 2016, 2:33 PM CDT for 16 counties in Iowa; 9 counties in Illinois. It took effect at Jun 21, 2016, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2016, 2:33 PM CDT (19:33 UTC)
- In effect from
- Jun 21, 2016, 10:00 PM CDT
- Expired
- Jun 22, 2016, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 25 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WGUS63 KDVN 211933 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 233 PM CDT TUE JUN 21 2016 ...FLASH FLOODING POSSIBLE TONIGHT INTO WEDNESDAY... .THUNDERSTORMS WILL BEGIN TO INCREASE LATER THIS EVENING AND BECOME WIDESPREAD AFTER MIDNIGHT. THESE STORMS SHOULD DIMINISH LATER WEDNESDAY MORNING. THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL AND SOME LOCATIONS MAY RECEIVE SEVERAL INCHES OF RAIN IN A SHORT TIME. THIS COULD CAUSE FLASH FLOODING AND RAPID RISES ON CREEKS AND STREAMS. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 220345- /O.NEW.KDVN.FF.A.0001.160622T0300Z-160622T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 233 PM CDT TUE JUN 21 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND IOWA... INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU... CARROLL...HENRY IL...JO DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON... BUCHANAN...CEDAR...CLINTON...DELAWARE...DUBUQUE...IOWA... JACKSON...JOHNSON...JONES...KEOKUK...LINN...LOUISA... MUSCATINE...SCOTT AND WASHINGTON. * FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING. * TORRENTIAL RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 1 TO 2 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL SOME LOCATIONS MAY RECEIVE 4 OR MORE INCHES. * URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING DUE TO EXTREME RAINFALL RATES. THE HEAVY RAINFALL MAY ALSO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...WATER RUNNING OVER ROADWAYS...AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
3 follow-up statements
421 WGUS63 KDVN 220108 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 808 PM CDT TUE JUN 21 2016 ...FLASH FLOODING POSSIBLE TONIGHT INTO WEDNESDAY... .THUNDERSTORMS WILL BEGIN TO INCREASE LATER THIS EVENING AND BECOME WIDESPREAD AFTER MIDNIGHT. THESE STORMS SHOULD DIMINISH LATER WEDNESDAY MORNING. THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL AND SOME LOCATIONS MAY RECEIVE SEVERAL INCHES OF RAIN IN A SHORT TIME. THIS COULD CAUSE FLASH FLOODING AND RAPID RISES ON CREEKS AND STREAMS. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 220915- /O.CON.KDVN.FF.A.0001.160622T0300Z-160622T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 808 PM CDT TUE JUN 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...CARROLL...HENRY IL...JO DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON... DELAWARE...DUBUQUE...IOWA...JACKSON...JOHNSON...JONES... KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT AND WASHINGTON. * THROUGH WEDNESDAY MORNING * TORRENTIAL RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 1 TO 2 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL SOME LOCATIONS MAY RECEIVE 4 OR MORE INCHES. * URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING DUE TO EXTREME RAINFALL RATES. THE HEAVY RAINFALL MAY ALSO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...WATER RUNNING OVER ROADWAYS...AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$
456 WGUS63 KDVN 220932 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 432 AM CDT WED JUN 22 2016 ...FLASH FLOODING EARLY THIS MORNING... .THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE SAME AREAS OF EASTERN IOWA INTO WEST CENTRAL ILLINOIS EARLY THIS MORNING. THESE STORMS WERE PRODUCING HEAVY RAINFALL AND SOME LOCATIONS HAVE RECEIVED 3 TO 4 INCHES OF RAIN OVERNIGHT. ADDITIONAL HEAVY RAINFALL MAY CAUSE ADDITIONAL FLASH FLOODING AND RAPID RISES ON CREEKS AND STREAMS BEFORE STORMS DISSIPATE THIS MORNING. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 221500- /O.CON.KDVN.FF.A.0001.000000T0000Z-160622T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 432 AM CDT WED JUN 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...CARROLL...HENRY IL...JO DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON... DELAWARE...DUBUQUE...IOWA...JACKSON...JOHNSON...JONES... KEOKUK...LINN...LOUISA...MUSCATINE...SCOTT AND WASHINGTON. * UNTIL 10 AM CDT THIS MORNING * TORRENTIAL RAINFALL FROM THUNDERSTORMS IS EXPECTED ACROSS THE WATCH AREA EARLY THIS MORNING. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE...LEADING TO STORM TOTALS AS HIGH AS 4 TO 6 INCHES IN SOME LOCATIONS. * URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING DUE TO EXTREME RAINFALL RATES. THE HEAVY RAINFALL MAY ALSO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...WATER RUNNING OVER ROADWAYS...AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ SHEETS
940 WGUS63 KDVN 221502 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1002 AM CDT WED JUN 22 2016 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 221615- /O.EXP.KDVN.FF.A.0001.000000T0000Z-160622T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...DAVENPORT... BETTENDORF...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND... GENESEO...PRINCETON...HENNEPIN...ALEDO 1002 AM CDT WED JUN 22 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND IOWA HAS EXPIRED. THE RAIN IS IN THE PROCESS OF ENDING ACROSS THE AREA AND NO LONGER POSES A FLASH FLOOD THREAT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 1:29 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 21, 1:29 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 129 PM CDT TUE JUN 21 2016 .UPDATE... Issued at 128 PM CDT Tue Jun 21 2016 Most of the cwa enjoying a rather pleasant day with plenty of sunshine and low humidity where dewpoints were in the lower to mid 50s. However, in our far southern counties dewpoints were in the mid 60s. The frontal boundary was stalled across central MO where dewpoints there were in the lower 70s with PWAT's near 2 inches. A quiet and dry afternoon expected but then the weather changes rapidly tonight and Wednesday. A flash flood watch may be needed for tonight into Wednesday morning for portions of the cwa. Warm front will be slowly lifting northeast towards the area, as a low level jet intensifies to our southwest with strong speed convergence noted. With PWAT's increasing to over 2 inches (99th percentile for June) the potential exists for several inches of rainfall of 4+ inches at some locations which may cause flash flooding. && .SYNOPSIS... Issued at 334 AM CDT Tue Jun 21 2016 The cool front that pushed through the forecast area yesterday was roughly along the I-70 corridor in MO and IL early this morning. At 07Z, high pressure at the surface was over SW MN into central NE. A resulting drier, but only marginally cooler, airmass was in place over the forecast area with dewpoints from the mid 50s north to mid 60s south. An on-going MCS was aligned under the NW flow aloft and along the axis of deep moisture from east central NE across sw IA into NW MO. In the local area, elevated isolated showers and occasional thunderstorms were rippling E-SE along a weak elevated boundary across SE IA into W central IL. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 334 AM CDT Tue Jun 21 2016 Focus remains on potential for severe weather and heavy rainfall as the warm front is pushed back northeast across the area tonight. Today, the elevated isolated showers over the south should follow a natural dissipating trend after sunrise, with a low potential for additional showers and thunderstorms possibly brushing far northeast MO into west central IL through late morning. The SE progression of the surface high across the forecast area will then favor dry weather with low humidity through at least mid afternoon. Have trended temperatures on the warm side of guidance, around 80 to 85, anticipating nearly full sunshine and somewhat dry airmass. Tonight, the boundary is pushed back north as a warm front, sending a round of strong thetae advection on a 30 to 40 kt sw flow at 850 over the forecast area overnight. Precipitable water values pushing 2 inches into the strong thetae convergence zone in the slowly northeast advancing boundary will set up a threat of heavy rainfall and have adding this mention to the forecast over especially east central IA into NW IL after midnight. Widespread rainfall amounts well over an inch look likely, with locally amounts well over 2 to 3 inches possible. For now, this looks to be within current flash flood guidance thresholds, and will hold off on any headlines. There continues to be a threat for severe storms, especially in the evening hours as the boundary advances into the western half of the forecast area. Early on, MUCAPES are shown over 2000 J/KG with sufficient shear of 30 to 40 kts in the 0 to 3 km layer for possible supercells in the evening before storms morph into a heavy rain producing MCS advancing into the NE half of the area by morning. SPC day one outlook has nearly the entire area in a slight risk. .LONG TERM...(Wednesday THROUGH Monday) ISSUED AT 334 AM CDT Tue Jun 21 2016 Main forecast concern in the long term remains the severe weather potential for Wednesday. SPC has a large area in an enhanced hatched risk area, and Stephenson County in a moderate risk. The prospect for severe weather across the area on Wednesday is increasing. At this time there are still some unknowns that need to be discussed. Wednesday 12z, ongoing convection will likely be across the CWA in close proximity to the warm front. Ongoing severe weather potential and possible flash flooding event could be ongoing during at 12z. outflow boundaries will likely litter the warm sector for afternoon heating and destabilization. H7 temps ranging from 10C to 14C advect into the area, aiding in capping the warm sector. A speed max and sfc low are prog to move through the area in the afternoon. Impressive response in the surface mass fields will lead to deep layer shear of 50+ knots and llvl bulk shear in the 40 kts region. Model soundings are textbook severe weather for the area, with backed sfc winds increasing the threat for supercells and tornadoes. Again, these supercells should grow upscale to a large MCS with a wind threat for the evening and overnight over the Great Lakes. The thermodynamic and kinematic fields are in place for severe weather across the area Wednesday afternoon. Two parts of this puzzle are less clear. 1. The cap. 2. The position of the warm front and sfc low. The cap is sufficient to hold convection in the warm sector at bay for most of the day. With the speed max and possible ourflow boundaries across the area, think the cap will be broken, especially along and north of interstate 80 in the current runs. Looking at model soundings, even though there are warm llvl temps, the high sfc temps will likely lead to little to no cap. This needs to be looked at closely in later forecasts. 2., the fronts and low. Models continue to push this warm front north with ongoing convection. With the lack of a vort max to pull the low north, think that the current positions of the low and warm front are too far north. If there are clouds to the north of the warm front all day, it will be difficult to mix the front north. However far the front gets tonight will likely be close to where it will stay during the event. This also needs to be watched as a change in the low placement and warm front could mean that we could see a better/worse chance for severe weather. Hires CAMs are starting to depict isolated cells near 00z across the eastern CWA. With all of that said, it will be important to pay attention to future forecasts today and tomorrow about this system. With the increase in llvl humidity across the area on Wednesday and warm sfc temps, much of the area will see heat indices from the upper 90s to low 100s. A heat advisory may be needed across the southern CWA. Later shifts will need to decide if this is warranted. Past Wednesday, high pressure will dominate the area with slightly cooler and drier air before a warm front returns north and the higher humidity air once again enters the CWA. Showers and thunderstorms will be possible Sat night into Sunday again. Past this, it appears high pressure builds in again for slightly cooler and less damp air. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Wednesday AFTERNOON) ISSUED AT 128 PM CDT Tue Jun 21 2016 VFR conds through the taf cycle except MVFR/lcl IFR conds in thunderstorms with heavy rainfall, later this evening and tonight. West winds this afternoon becoming southeast to south tonight into wednesday morning. Wind speeds will be around 10 knots or less. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && UPDATE...Haase SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Gibbs AVIATION...Haase
Hazardous weather outlook, Jun 21, 4:07 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 407 AM CDT TUE JUN 21 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-220915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 407 AM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT FAR SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TONIGHT...SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK IN PLACE FOR MOST OF EASTERN IOWA AND WEST CENTRAL ILLINOIS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY WITH STORMS IN THE EVENING HOURS. THERE WILL ALSO BE A THREAT OF HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING AS STORMS CONTINUE THROUGH THE NIGHT ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING ACROSS THE AREA. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS....LARGE HAIL AND LOCALLY HEAVY RAINFALL ACROSS THE AREA. LATER IN THE AFTERNOON...SUPERCELL THUNDERSTORMS COULD DEVELOP...ESPECIALLY IN AN AREA ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL LIKELY GROW UPSCALE INTO A LARGE THUNDERSTORM COMPLEX EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS MUCH OF THE AREA IN AN ENHANCED RISK FOR SEVERE WEATHER WITH THE EXCEPTION OF PARTS OF STEPHENSON AND BUREAU COUNTIES WHICH ARE IN A MODERATE RISK FOR SEVERE WEATHER. WITH THE HIGH TEMPERATURES AND HUMIDITY ACROSS THE AREA ON WEDNESDAY...HEAT INDICES MAY REACH THE UPPER 90S TO NEAR 104 ACROSS THE AREA. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY ACROSS THE AREA. AT THIS TIME IT IS TOO SOON TO TELL IF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WILL LIKELY BE NEEDED WEDNESDAY. SHEETS/GIBBS
Nearby
Flash Flood Watches in Iowa, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.